MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52345
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: postal code: (b)(6).Department: cardiovascular internal medicine.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a advance 35 lp low profile balloon catheter was being used and the balloon ruptured.Approach was gained from the femoral artery, and the reported device was used for a calcified lesion in the common femoral artery.The balloon ruptured during the first inflation of the device, and then the balloon was removed.Another device was used to complete the procedure instead.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, a advance 35 lp low profile balloon catheter was being used and the balloon ruptured.Approach was gained from the femoral artery, and the reported device was used for a calcified lesion in the common femoral artery.The balloon ruptured during the first inflation of the device, and then the balloon was removed.Another device was used to complete the procedure instead.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Cook completed a review of the device history record (dhr).The dhr for the reported lot found 2 relevant non-conformances on 2 devices for bad balloon folds.However, all non-conforming products were scrapped, and the lot is inspected 100%.A database search for complaints reported on the complaint lot revealed no additional complaints.Therefore, cook determined that no nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: balloon preparation upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.How supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dhr, dmr, and ifu provide objective evidence to support that the device was manufactured to specification.Based upon the available information and results of the investigation, cook has concluded that patient anatomy was the cause of this incident.The complainants reported that the lesion was calcified, likely causing the balloon to rupture.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14074163
Report Number1820334-2022-00548
Device Sequence Number19475509
Product Code DQY
UDI-Device Identifier10827002523453
UDI-Public(01)10827002523453(17)221213(10)10210678
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Model NumberG52345
Device Catalogue NumberPTA5-35-80-6-4.0
Device Lot Number10210678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INDEFLATOR; TERUMO 6FR DESTINATION SHEATH
Patient SexUnknown